U.S. doctors online nowAsk doctors free
Doylestown, PA
A 37-year-old female asked:

I have an irregular hb and high bp so i'm going off effexor (venlafaxine) xr. i'm on 112.5 now. i believe something like lexapro would be better. will the switch cause major depression again and i'll have to wait ?

2 doctor answers6 doctors weighed in
Dr. Donald Jacobson
A Verified Doctoranswered
41 years experience
Do what doc says: Follow you doc's suggestions. My recommendation in such a case is to taper the Effexor (venlafaxine) slowly, but to start the Lexapro in an overlapping fashion the same time the Effexor (venlafaxine) is tapered. This lessens the chance of depressive relapses and minimizes Effexor (venlafaxine) withdrawal symptoms. Call your doc first, however. Best wishes for a happy holiday.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Yash Khanna
Family Medicine 58 years experience
Discuss with your MD: Your psychiatrist will advice you how to switch from Effexor (venlafaxine) to Lexapro without you having any symptoms due to stopping effexor (venlafaxine).It can be tapered slowly as Lexapro is introduced over time discuss and follow your psuchiatrists advice good luck.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Apr 3, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.